MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 5 DIST.CATHETER; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 5 DIST.CATHETER; HYDROCEPHALUS VALVES
Model Number FV708T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: scratches on the outer housing of the valve were observed through the visual inspection., but no significant deformations or damage were detected.Even though no significant visual deformations were observed, the measurement of the plane parallelism has shown that the valve is slightly outside the permissible tolerance of 0 ± 0.02 mm with a value of -0.0365 mm.Excessive pressure on the valve body can damage the housing membrane and impair its function.Permeability test: a permeability test has shown that the valve is permeable with difficulty.We assume that deposits in the valve could have impared the permeablility.Adjustment test: the prosa® valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the valve.Even though no significant visual deformations were observed, the measurement of the plane parallelism has shown that the valve is slightly outside the permissible tolerance of 0 ± 0.02 mm with a value of -0.0365 mm.Too much pressure on the housing can led to damage of the membrane.The exact cause of the deformation remains unclear.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve was permeable with difficulty and met all other specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of occlusion.At the time of our investigation the valve was shown to be permeable, albeit with difficulty.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa valve.(#fv708t) was implanted during a procedure performed on (b)(6) 2015.According to the complainant, the valve was believed to be blocked.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.

Brand Name
PROSA VALVE W/MININAV 5 DIST.CATHETER
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12658488
Report Number3004721439-2021-00699
Device Sequence Number4480848
Product Code JXG
UDI-Device Identifier04041906133573
UDI-Public4041906133573
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV708T
Device Catalogue NumberFV708T
Device Lot Number20016949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO